Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 

 

New integral identities for orthogonal polynomials on the real line


Author: D. S. Lubinsky
Journal: Proc. Amer. Math. Soc. 139 (2011), 1743-1750
MSC (2010): Primary 42C05
Published electronically: October 18, 2010
MathSciNet review: 2763762
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mu $ be a positive measure on the real line, with associated orthogonal polynomials $ \left\{ p_{n}\right\} $ and leading coefficients $ \left\{ \gamma _{n}\right\} $. Let $ h\in L_{1}\left( \mathbb{R}\right) $ . We prove that for $ n\geq 1$ and all polynomials $ P$ of degree $ \leq 2n-2$,

$\displaystyle \int_{-\infty }^{\infty }\frac{P(t)}{p_{n}^{2}\left( t\right) } h... ... dt\right) \left( \int P\left( t\right) \text{ }d\mu \left( t\right) \right) . $

As a consequence, we establish weak convergence of the measures on the left-hand side.


References [Enhancements On Off] (What's this?)

  • 1. Louis de Branges, Hilbert spaces of entire functions, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1968. MR 0229011
  • 2. René Carmona, One-dimensional Schrödinger operators with random or deterministic potentials: new spectral types, J. Funct. Anal. 51 (1983), no. 2, 229–258. MR 701057, 10.1016/0022-1236(83)90027-7
  • 3. G. Freud, Orthogonal Polynomials, Pergamon Press/Akademiai Kiado, Budapest, 1971.
  • 4. I. S. Gradshteyn and I. M. Ryzhik, Table of integrals, series, and products, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London-Toronto, Ont., 1980. Corrected and enlarged edition edited by Alan Jeffrey; Incorporating the fourth edition edited by Yu. V. Geronimus [Yu. V. Geronimus] and M. Yu. Tseytlin [M. Yu. Tseĭtlin]; Translated from the Russian. MR 582453
  • 5. Denis Krutikov and Christian Remling, Schrödinger operators with sparse potentials: asymptotics of the Fourier transform of the spectral measure, Comm. Math. Phys. 223 (2001), no. 3, 509–532. MR 1866165, 10.1007/s002200100552
  • 6. D. S. Lubinsky, Universality limits for random matrices and de Branges spaces of entire functions, J. Funct. Anal. 256 (2009), no. 11, 3688–3729. MR 2514057, 10.1016/j.jfa.2009.02.021
  • 7. D. S. Lubinsky, Applications of New Geronimus Type Identities for Real Orthogonal Polynomials, Proc. Amer. Math. Soc. 138 (2010), 2125-2134.
  • 8. Barry Simon, Orthogonal polynomials on the unit circle. Part 1, American Mathematical Society Colloquium Publications, vol. 54, American Mathematical Society, Providence, RI, 2005. Classical theory. MR 2105088
  • 9. Barry Simon, Orthogonal polynomials with exponentially decaying recursion coefficients, Probability and mathematical physics, CRM Proc. Lecture Notes, vol. 42, Amer. Math. Soc., Providence, RI, 2007, pp. 453–463. MR 2352283

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42C05

Retrieve articles in all journals with MSC (2010): 42C05


Additional Information

D. S. Lubinsky
Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332-0160
Email: lubinsky@math.gatech.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10601-9
Keywords: Orthogonal polynomials on the real line, Geronimus type formula, Poisson integrals
Received by editor(s): March 23, 2010
Received by editor(s) in revised form: May 21, 2010
Published electronically: October 18, 2010
Additional Notes: This research was supported by NSF grant DMS1001182 and U.S.-Israel BSF grant 2008399
Communicated by: Walter Van Assche
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.